Numbness in ear and hearing loss
AnonymousMarch 29, 2012 at 4:57 pm
I need some help or advise…
I have CIDP for a very long time since 2006. My whole body (head,neck,chest,back,arms,legs….everywhere) went numb suddenly in 2008. It took me a very long time to find out what’s happening with me. Now I know I have Lyme Disease and probably because I didn’t get treatment for Lyme in time… now I have CIDP. (I took some antibiotics in 2009 and 2010)
I did 2months IVIG a year ago without any side effects… although I didn’t have improvements in my numbness. At that time I didn’t have chance to do more IVIG.
2 weeks ago I could start to do IVIG again, do I did my first treatment for 5days (25gram/day). 2 days after I finished my last dose I noticed some sudden hearing loss in both of my ears, and also my numbness in my ears became very strong. My lest ear is much worse than my right ear. I went to the family doc who thought I have swimmer’s ear so he gave me Ofloxacin drops. It didn’t help:( I don’t have pain in my ears, I have numbness and some hearing loss. I feel like my ears are clogged.
I don’t know what’s happening with me. Now it’s 6 days that I finished my first IVIG and my ears are not better. I thought IVIG can’t make my numbness/CIDP worse…
I hope somebody can help me or had similar experiences. I have no idea what’s happening.
March 29, 2012 at 5:51 pm
I’m wondering if the hearing loss is really from the IVIG & not the CIDP itself. If you Google “CIDP & hearing loss” you will get links to different case studies of people who have lost their hearing due to CIDP. It’s called auditory dysfunction.
Have you talked to your dr about this?
March 29, 2012 at 7:22 pm
Your condition cannot be diagnosed in a forum — you need to see your primary doctor and whatever specialists are necessary. That being said, I don’t see how IvIg could have anything to do with it.
March 29, 2012 at 8:05 pm
I don’t think IVIG could have anything to do with it. I highly encourage you to discuss this with your dr.
I can’t find any literature on IVIG causing your symptoms. I don’t remember every reading anything about it being a possible side effect either.
March 30, 2012 at 2:26 am
sorry to hear about what you are going through! I also can’t imagine why it would be the IVIG that caused it (I however am new to all of this).. However, with this whole cidp/inflammatory neuropathy issue my hearing has been affected.. I feel like at times it is worse than others.. it’s almost some wierd intermittent muffling.. I also have ringing every once in a while.. this all happened before I started IVIG.. my eye muscles/double vision is also affected. .. best of luck to you!
AnonymousApril 17, 2012 at 4:53 pm
The exact same thing happened to me in 2010. I ended up seeing 4 different ENT’s none of which had any satisfactory answers. They all said they think I had some variant of Meniere’s disease. I ended up seeing a neuropthamologist (sp?) who came up with the most astute observation: It would be extremely unlikely for an otherwise healthy male to come down with 2 rare autoimmune diseases. So net / net they think it’s related somehow to CIDP but some of the most educated doctors in the world can’t link it or prove it.
I ended up buying hearing aids last year. Wasn’t the best option but I was screwing up at work because I couldn’t hear. Fast forward to this year: I went on a fresh vegetable juice only diet for 20 days and regained about 50% of my hearing. Again, the doctors can’t point a finger at anything but it seems changing my diet from beer and nachos to fresh vegetable juice and then to 90% fruits and vegetables did something positive.
You must be logged in to reply to this topic.